[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.79.216. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Other Articles
April 3, 1937

HYPERSENSITIVITY TO ACETYLSALICYLIC ACID-Reply

Author Affiliations

Rochester, Minn.

JAMA. 1937;108(14):1197. doi:10.1001/jama.1937.02780140053025

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  In our paper "Hypersensitivity to Acetylsalicylic Acid (Aspirin)," Dr. Buchstein and I point out the serious reactions that occasionally occur following the ingestion of acetylsalicylic acid. We are aware that this remedy has been used by many allergic individuals without ill effects; one of our patients in fact estimated that he took 4,000 tablets (5 grains each) of acetylsalicylic acid a year for his asthma without encountering any trouble. However, it seemed to us very significant that sixty-one of the sixty-two individuals found sensitive to this drug had other allergic manifestations themselves or were from definitely allergic families. Nine additional patients hypersensitive to acetylsalicylic acid have been encountered since completing the study, and these also had other evidence of major allergy without exception. Since we found the reactions to acetylsalicylic acid very severe, at times even grave, and since we believe the incidence of sensitivity to acetylsalicylic

First Page Preview View Large
First page PDF preview
First page PDF preview
×